Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 287, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 26, 2006, 9:27 PM CDT for DeWitt County, Lavaca County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2006, 9:27 PM CDT (02:27 UTC)
- Expired
- Oct 26, 2006, 10:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 96 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3522 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 270227
SVREWX
TXC123-285-270300-
/O.NEW.KEWX.SV.W.0287.061027T0227Z-061027T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 PM CDT THU OCT 26 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
LAVACA
DEWITT
* UNTIL 1000 PM CDT
* AT 920 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOCHHEIM...OR
ABOUT 11 MILES WEST OF YOAKUM...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YOAKUM AND SHINER BY 945 PM CDT
LAT...LON 2929 9693 2923 9735 2930 9736 2939 9723
2945 9722 2951 9701 2950 9699 2944 9698
$$1 follow-up statement
000
WWUS54 KEWX 270256
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 PM CDT THU OCT 26 2006
TXC123-285-270303-
/O.EXP.KEWX.SV.W.0287.000000T0000Z-061027T0300Z/
LAVACA TX-DEWITT TX-
953 PM CDT THU OCT 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR DEWITT AND LAVACA COUNTIES
WILL BE ALLOWED TO EXPIRE AT 1000 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM
NEAR YOAKUM HAS WEAKENED TO BELOW SEVERE LIMITS. THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM.
LAT...LON 2929 9693 2923 9735 2930 9736 2939 9723
2945 9722 2951 9701 2950 9699 2944 9698
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 9:00 PM CDT, 27 minutes earlier.
Area forecast discussion, Oct 26, 9:00 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 PM CDT THU OCT 26 2006 .UPDATE... QUICK UPDATE TO EDGE BACK POPS...MAINLY ACROSS THE WESTERN TWO- THIRDS OF THE CWA. LOOKS LIKE MOST OF THE CONVECTIVE ACTIVITY ASSOCIATED WITH THE COLD FRONT WILL REMAIN NORTHEAST AND EAST OF SOUTH CENTRAL TEXAS. STILL COULD SEE SOME SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE LOWER COLORADO RIVER PLAINS, SO LEFT IN UPPER- END CHC POPS FOR THIS REGION. ANY STORMS WHICH DEVELOP WILL QUICKLY MOVE EASTWARD INTO SOUTHEAST TEXAS. ANTICIPATE THE COLD FRONT WILL CLEAR THE CWA WITHIN THE NEXT FEW HOURS...SO POPS BEYOND 06Z (1 AM) HAVE BEEN DECREASED EVEN FURTHER. OTHERWISE, PREVIOUS FORECAST IS ON TRACK. NEW FORECAST PACKAGE WILL BE SEND SHORTLY. && .PREV DISCUSSION... (ISSUED 638 PM CDT THU OCT 26 2006) AVIATION... LINES OF SHOWERS AND THUNDERSTORMS, MAINLY EAST OF KAUS TO KSAT, WILL LEAVE THE REGION LATE TONIGHT WHEN A COLD FRONT MOVES THROUGH. ON THE COLD FRONT ITSELF, SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS IT MOVES OUT OF THE HILL COUNTRY. WINDS WILL SHIFT TO THE NORTHWEST AT KDRT SHORTLY AFT 00Z...AND KSAT TO KAUS AND 06Z. DRY NORTHWEST WINDS WILL GUST TO 30 MPH THROUGH 18Z THEN BEGIN TO DECREASE TO 10 TO 20 KTS BY 21Z. PREV DISCUSSION... (ISSUED 359 PM CDT THU OCT 26 2006) DISCUSSION... DRY LINE VCNTY GTU AND AUS TO COT WILL CONTINUE MOVING EAST TONIGHT...WITH COLD FRONT TO THE WEST AND NORTHWEST OVER WEST TEXAS ACCELERATING EAST LATE TONIGHT AND EARLY FRIDAY MORNING. STRONG 500 HPA LOW OVER COLORADO AND NEW MEXICO IS FORECAST TO QUICKLY MOVE TO THE MS VALLEY FRIDAY AND BECOME AN OPEN WAVE AS STRONG RIDGE ALOFT DEVELOPS OVER THE AREA FROM THE WEST AND NORTHWEST. WITH STRONG JET AND POSSIBLE WEAK LIFT COMING WITH STRONG LOW ALOFT THIS EVENING WILL SHOW CHANCES OF RAIN...SHOWERS OR THUNDERSTORMS. LEFT MENTION OF POSSIBLE SEVERE THUNDERSTORMS OVER EAST PART OF AREA...MAINLY LEE...FAYETTE AND LAVACA COUNTIES THRU MIDNIGHT. RAIN CHANCES ARE EXPECTED TO END QUICKLY FROM THE WEST AFTER MIDNIGHT...AS MUCH DRIER AIR SPILLS OVER THE AREA. COOLER AIR WILL CONTINUE TO FILTER OVER THE AREA IN WAKE OF THE COLD FRONT FRIDAY. SHOWED FIRE WX WATCH FOR FRIDAY WITH THE MODERATE TO STRONG NORTHWEST WINDS AND RH FALLING TO NEAR AND BELOW 25 PERCENT. THE WEEKEND WEATHER SHOWS MOSTLY SUNNY AND PLEASANT DAYS TO MOSTLY CLEAR AND COOL NIGHTS. LIGHT WINDS AND CLEAR SKIES FRIDAY NIGHT WILL SET UP INGREDIENTS FOR A COOL NIGHT...FOLLOWED BY A SUNNY AND PLEASANT CONDITIONS ON SATURDAY. ANOTHER MOSTLY CLEAR AND COOL NIGHT IS EXPECTED SATURDAY NIGHT...FOLLOWED BY MOSTLY SUNNY CONDITIONS SUNDAY. INCREASING CLOUDS ARE POSSIBLE ON MONDAY AND MONDAY NIGHT...AHEAD OF A FAST MOVING 500 HPA TROF COMING FROM NORTH CENTRAL MEXICO TO THE WESTERN GREAT PLAINS. FOR TUESDAY AND WEDNESDAY SHOWED MORE CLOUDS AND A SLIGHT CHANCE OF SHOWERS OVER THE AREA. MEDIUM RANGE TOOLS SHOWS COOL FRONT MOVING ACROSS AREA NEXT THURSDAY...WITH AN ASSOCIATED LOW AMPLITUDE TROF AT 500 HPA. SHOWED CHANCE OF SHOWERS WITH THIS PATTERN FOR THURSDAY OF NEXT WEEK. .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 6 PM FRIDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE... LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL VERDE... WILLIAMSON... WILSON... AND ZAVALA. && 25/06
Hazardous weather outlook, Oct 26, 3:48 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 PM CDT THU OCT 26 2006 TXZ171>173-183>194-202>209-217>225-228-272100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 348 PM CDT THU OCT 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A BASTROP TO CUERO LINE LATER THIS AFTERNOON AND EVENING AS A COLD FRONT PUSHES INTO THE AREA FROM THE WEST. THE PRIMARY SEVERE THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HUMIDITIES AND WINDS WILL APPROACH CRITICAL LEVELS FRIDAY AFTERNOON AS WINDS PICK UP BEHIND A COLD FRONT THAT WILL PUSH THROUGH THE AREA TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AS ANY DEVELOPING SEVERE WEATHER THIS EVENING WILL BE SPOTTY AND FAIRLY SHORT LIVED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 11:13 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 19 hr |
| Oct 27, 7:33 AM CDT | Wind Advisory | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 16 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.